Florida, 2012

Damaging Wind in Florida, June 10, 2012

June 10, 2012 · NWS MLB · 1 event in 1 county or zone

The east coast and west coast sea breezes collided over Lake County, producing strong to severe storms. As the storms moved to the southeast, they caused damage in Seminole County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

The east coast and west coast sea breezes collided over Lake County, producing strong to severe storms. As the storms moved to the southeast, they caused damage in Seminole County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 10, 2:25 PM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 10, 2:25 PM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT SUN JUN 10 2012

.DISCUSSION...

CURRENT...SPOTTY CONVECTION HAS STARTED DEVELOPING ALONG ECSB WITHIN
THE LAST 90 MINUTES FROM COASTAL VOLUSIA CO SWD TO EAST OF SANFORD-
ORLANDO. ACTIVITY GENERALLY SLOW MOVING...THOUGH STEERING FLOW DOES
FAVOR A SLOW EASTWARD DRIFT. SOME LUMPINESS TO THE CU FIELD ALONG
EASTERN FLANK OF LAKE OKEE BREEZE ACROSS OKEE/WRN MARTIN COS...BUT
NOTHING ON KMLB/KPBI DOWN THERE THUS FAR.

LATE AFTERNOON-TONIGHT...BASED ON CURRENT POSN OF SEA BREEZE BDRYS
EXPECT LATE AFTERNOON COLLISION FROM NEAR LAKE COUNTY SWD TO NEAR
THE 4 CORNERS REGION...AND INTO POLK COUNTY...WITH POTENTIAL FOR
RAPID LATE DAY STORM DEVELOPMENT AGAIN. SOME OF THIS ACTIVITY MAY
DRIFT BACK EWD ACROSS THE NORTHERN CWA...AND AS SUCH HAVE KEPT SMALL
EARLY EVENING POPS THERE. GUSTY WINDS/TORRENTIAL RAINFALL POSSIBLE
AGAIN WITH STORMS THROUGH THIS EVENING.

MON-MON NIGHT...LOW LEVEL RIDGE AXIS DROPS INTO NORTH FLORIDA AS H50
RIDGE CONTINUE TO BUILD OVHD. ORIENTATION OF RIDGE LEADS TO SLIGHT
BACKING OF WINDS AS THEY WEAKEN A TAD. NET RESULT IS THAT THE FCST
DISTRIBUTION OF LATE DAY SHRA/TS LOOK SIMILAR TO TODAY...BUT WITH
EVEN LOWER COVERAGE AS PWATS DROP ANOTHER FEW TENTHS TO 1.6" - 1.8".
HAVE ONLY A 15-20 PCT POP PAINTED FOR THE NORTH AND INTERIOR NEAR
THE KISM RIVER FOR THE AFTERNOON...AND JUST THE FAR NORTH FOR THE
EVENING.

TUE-SUN (PREV)...RIDGE AXIS WILL SLOWLY BE DISPLACED SOUTHWARD
THROUGH THE MID TO LATE WEEK AS A TROF PRESSES INTO THE SE STATES.
THIS WILL GRADUALLY BRING SOME DEEPER MOISTURE BACK INTO THE
AREA...ESPECIALLY NORTH. HAVE INDICATED 40 PCT POPS NORTH/30 CENTRAL
AND 20 SOUTH ON TUE...THEN SCATTERED DAYTIME POPS ALL AREAS FROM
WEDNESDAY ONWARD. STORMS WILL BEGIN TO GAIN A WEAK STEERING
COMPONENT BACK TOWARD THE EAST COAST BY MID WEEK ACROSS NORTHERN
SECTIONS AND PERHAPS FARTHER SOUTH LATE WEEK IF TROF IS ABLE TO SINK
FARTHER SOUTHWARD PER GFS.  DAYTIME HIGHS LOWER 90S INLAND...A FEW
MID 90S AND UPPER 80S/NEAR 90 EAST COAST.

&&

.AVIATION...ONGOING CONVECTION NEAR/NORTH OF KDAB EXPECTED TO WEAKEN
SHORTLY AS ECSB PUSHES WELL WEST. IS APPEARS THE BEST CHANCE FOR A
LATE DAY TS WILL INITIALLY BE NEAR KLEE TO WEST OF KISM ALONG ECSB/
WCSB COLLISION ~22Z WITH POSSIBLE EWD DRIFT BACK TOWARD ISM-MCO-SFB
THROUGH ABOUT 01Z-02Z.

&&

.MARINE...SURFACE RIDGE AXIS TO THE NORTH WILL SLOWLY DRIFT
SOUTHWARD ACROSS THE CENTRAL PENINSULA FROM EARLY TO MID WEEK. THIS
WILL PRODUCE GENERALLY E-SE WINDS AOB 10KT MON/TUE THEN WINDS
BECOMING S-SW AOB 10KT MOST AREAS FROM WED ONWARD AS RIDGE AXIS
DRIFTS SOUTH...WITH ONSHORE COMPONENT DEVELOPING NEAR THE COAST IN
THE AFTERNOONS. SEA HEIGHTS REMAINING AOB 2-3 FT THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  87  70  87 /  20  20  10  40
MCO  74  91  71  91 /  20  20  10  30
MLB  75  87  71  88 /  10  10  10  20
VRB  74  87  69  87 /  10  10  10  20
LEE  75  92  72  90 /  20  20  20  40
SFB  75  91  72  91 /  20  20  10  30
ORL  75  91  72  91 /  20  20  10  30
FPR  74  86  70  87 /  10  10  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST...CRISTALDI
RADAR/IMPACT GRAPHICS...WIMMER
Hazardous weather outlook, Jun 10, 10:39 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1139 AM EDT SUN JUN 10 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-110200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1139 AM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THE EAST AND WEST COAST SEA BREEZES ARE EXPECTED TO COLLIDE OVER
AN AREA FROM NORTHWEST VOLUSIA COUNTY TO WESTERN ORANGE...LAKE
KISSIMMEE ...THEN ALONG THE KISSIMMEE RIVER TO LAKE OKEECHOBEE.
STORM COVERAGE OVER THE WESTERN INTERIOR WILL INCREASE FROM LATE
AFTERNOON INTO THE EARLY EVENING AS THE SEA BREEZE BOUNDARIES
COLLIDE. THE PRIMARY WEATHER HAZARDS WILL BE WIND GUSTS TO 45
MPH...CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN DUE
TO SLOW ERRATIC STORM MOTION.

.FLOOD IMPACT...
VERY SLOW STORM MOTION WILL MEAN THAT STORMS WILL REMAIN OVER A
SINGLE LOCATION FOR A LONGER PERIOD OF TIME. LOCAL RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE...WHICH WOULD PRODUCE VERY SHORT
LIVED FLOODING OF SOME ROADS...LOW SPOTS UNDER BRIDGES AND OVERPASSES
AND IN POOR DRAINAGE AREAS. ANY FLOODING SHOULD QUICKLY DISSIPATE
AS THE DRAINAGE SYSTEMS CATCH UP TO THE BRIEF EXCESSIVE RAINFALL
AMOUNTS.

.MARINE THUNDERSTORM GUST IMPACT...
EARLY AFTERNOON SHOWERS AND STORMS AT THE COAST SHIFT TO THE INLAND
LAKES AND WATERWAYS MID AND LATE AFTERNOON AND INTO THE EARLY
EVENING AS THE SEA BREEZE PUSHES WESTWARD. STORM MOTION WILL BE
ERRATIC...WITH A FEW STORMS DRIFTING BACK TO THE EAST LATE
AFTERNOON AND EARLY EVENING. A FEW STRONG STORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS TO 35 KNOTS AND CLOUD TO WATER LIGHTNING
STRIKES.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL PRODUCE AN ELEVATED RISK FOR RIP CURRENTS AT
EAST CENTRAL FLORIDA BEACHES TODAY...CHECK WITH LIFEGUARDS ABOUT
OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY WHERE THERE IS
A LIFEGUARD ON DUTY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND STORMS ARE EXPECTED EACH AFTERNOON AS THE
EAST COAST SEA BREEZE DEVELOPS AND MOVES INLAND. STORM CHANCES WILL
INCREASE LATE IN THE WEEK AS ANOTHER WEAK FRONT MOVES INTO NORTH
FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES/WIMMER

In the hours before

Special weather statement, Jun 10, 4:55 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
555 PM EDT SUN JUN 10 2012

FLZ041-044-102300-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
555 PM EDT SUN JUN 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHWESTERN VOLUSIA COUNTY...

* UNTIL 700 PM EDT.

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS MOVING FROM THE WEST WHICH WILL INTERACT WITH THE EAST COAST
SEA BREEZE BOUNDARY. THE STORMS SHOULD INCREASE IN INTENSITY AS THEY
MOVE EAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2927 8141 2926 8133 2919 8131 2918 8129
      2899 8119 2897 8166 2905 8166 2905 8164
      2928 8165 2931 8168 2932 8168 2938 8145
      2940 8142
TIME...MOT...LOC 2153Z 258DEG 8KT 2919 8161

KELLY
Special weather statement, Jun 10, 6:23 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
723 PM EDT SUN JUN 10 2012

FLZ041-045-046-110000-
INLAND VOLUSIA COUNTY-ORANGE-SEMINOLE-
723 PM EDT SUN JUN 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN ORANGE COUNTY...
NORTHWESTERN SEMINOLE COUNTY...SOUTHERN VOLUSIA COUNTY...

* UNTIL 800 PM EDT.

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 8 MILES
NORTHWEST OF DE BARY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE DEBARY...LAKE MARY...ROCK SPRINGS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2879 8156 2879 8141 2883 8142 2886 8138
      2889 8135 2895 8135 2897 8137 2898 8135
      2901 8139 2895 8117 2871 8124 2876 8157
TIME...MOT...LOC 2322Z 293DEG 17KT 2892 8142

KELLY
Special weather statement, Jun 10, 6:48 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
748 PM EDT SUN JUN 10 2012

FLZ044>046-144-110030-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY-
748 PM EDT SUN JUN 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN LAKE COUNTY...
WESTERN ORANGE COUNTY...WESTERN SEMINOLE COUNTY...

* UNTIL 830 PM EDT.

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
MASCOTTE...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL STRONG STORMS ARE
MOVING INTO NORTHWEST ORANGE COUNTY NEAR ZELLWOOD.

LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG
WINDS AND SMALL HAIL INCLUDE CLERMONT...ZELLWOOD...AND APOPKA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2856 8196 2889 8160 2870 8129 2835 8162
      2834 8179 2836 8180 2836 8185 2834 8186
      2835 8196
TIME...MOT...LOC 2347Z 316DEG 8KT 2857 8187

WEITLICH
Special weather statement, Jun 10, 6:52 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT SUN JUN 10 2012

FLZ041-141-110030-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
752 PM EDT SUN JUN 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...

* UNTIL 830 PM EDT.

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 9 MILES
NORTHEAST OF DELAND...MOVING SOUTHEAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2927 8111 2916 8097 2910 8092 2908 8093
      2908 8091 2906 8089 2905 8089 2890 8106
      2897 8136 2898 8135 2899 8137 2902 8139
TIME...MOT...LOC 2352Z 326DEG 13KT 2912 8119

WEITLICH

The radar

The Melbourne radar (KMLB), 104 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Seminole

When
June 10, 7:05 PM EST
Where
Seminole County, 1.21 mi W of Lake Monroe
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
28.830, -81.340

Two trees were knocked down as a cluster of severe thunderstorms moved through near Lake Monroe.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375780.